Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 54, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Oct 4, 1998, 11:57 PM CDT for Carroll County, Chariton County, Ray County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 4, 1998, 11:57 PM CDT (04:57 UTC)
- Expired
- Oct 5, 1998, 4:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Carroll County, MO, Chariton County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 90 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMCI 050500
FFWMCI
MOC033-041-177-050900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY-PLEASANT HILL MO
1157 PM CDT SUN OCT 4 1998
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RAY COUNTY IN MISSOURI
CARROLL COUNTY IN MISSOURI
CHARITON COUNTY IN MISSOURI
* UNTIL 400 AM CDT
* THE FLASH FLOOD WARNING FOR RAY AND CARROLL COUNTIES IS
EXTENDED UNTIL 4 AM AS FLOODING IS IN PROGRESS. IN ADDITION...2 TO 4 INCHES
OF RAIN HAS FALLEN OVER WESTERN AND NORTHERN SECTIONS OF CHARITON
COUNTY THIS EVENING...WITH ADDITIONAL HEAVY RAINFALL EXPECTED ACROSS
THE COUNTY INTO EARLY MONDAY MORNING. THE SATURATED GROUND WILL
RESULT IN RAPID RUNOFF AND FLASH FLOODING.
MANY ROADS ARE REPORTED UNDER WATER DUE TO THE FLOODING IN THE
WARNING AREA.
FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING
AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG
STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR
WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE
STALLS, ABANDON IT JIMMEDIATELY AND SEEK HIGHER GROUND.
LAT...LON 3925 9420 3945 9315 3937 9276 3969 9275
3951 9393 3950 9420
BUNTINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 3:00 PM CDT, 8 hours 57 minutes earlier.
Area forecast discussion, Oct 4, 3:00 PM CDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 300 PM CDT SUN OCT 4 1998 WL NEED FFW TNGT FOR LRG PTN OF CWA. HVY RAINS FROM MRNG MCS OVR W CNTRL MO/E CNTRL KS AND MORE HVY RAIN ON THE WAY FM DVLPG KS CNVTN POINT TO POTNL FLASH FLOOD PROBLEMS TNGT. OTHR CONCERN IS POSSIBILITY OF SVR. AMS RECOVERY THE BIG KEY IF WE CAN GET SVR IN CWA TNGT. 18Z LAPS DATA HAS INSTABILITY GRADIENT HUGGING EXTRM SRN BORDER OF CWA. MCS HAS REINFORCED WARM FRONT...KEEPING IT FROM MAKING A NORTHWARD MOVE SO FAR. EXPCT THIS BNDRY TO MOVE SLOWLY NORTH TNGT AND PERHAPS BEST SVR THREAT CONFINED TO NR THIS BNDRY. HOWEVR...STG DYNAMIC SYS WILL LIKELY GET (IN THE WORDS OF STL FCSTR) "RIP SNORTING SQUALL LINE" TO MOVE ACROSS AREA LTR TNGT. LATEST WV IMAGERY SHOWING THE STG MID/UPR LVL JET MAX PUSHING INTO CNTRL PLAINS...WITH STG TSTMS RAPIDLY DVLPG OVR CNTL KS. WIND PROFILES QUITE FAVORABLE FOR SVR WITH NEODESHA PROFILER SHOWING 50 KTS FROM 850 TO 500. NMRS WARNINGS NOW COMING IN FM KS AND NEB SO IT LOOKS LIKE SVR OUTBREAK UNDERWAY. LONGER TERM....ETA SEEMS TO FAST WITH MVG SYS EAST WHILE AVN MAYBE A TAD TO SLOW. MAIN GIST AT THIS TIME IS TO KP PCPN GOING THROUGH MONDAY...TAPERING OFF FM WEST TO EAST AND THEN BRINGING PCPN BACK INTO THE FCST AS UPR LOW DUMBBELLS BACK INTO THE AREA. MRF SHOWING UNSETTLED WX FOR EXTND PD FCSTID = 54 .EAX... MO...FLASH FLOOD WATCH FOR TONIGHT FOR ZONES MOZ001>00R5... MOZ011>014...MOZ020>022...MOZ028>030...MOZ037>038...MOZ043>045... MOZ053>054. KS...FLASH FLOOD WATCH FOR TONIGHT FOR ZONES KSZ025...KSZ057... KSZ060...KSZ102>105.
In the hours before
Local storm report, Oct 4, 7:26 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
726 PM CDT SUN OCT 04 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATDION....
0718 PM GALLATIN MO 1 INCH HAIL
10/04/98 DAVIESSLocal storm report, Oct 4, 7:26 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
726 PM CDT SUN OCT 04 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATDION....
0718 PM GALLATIN MO 1 INCH HAIL
10/04/98 DAVIESSLocal storm report, Oct 4, 8:14 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
814 PM CDT SUN OCT 04 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM 10 NW TRENTON MO .75 INCH HAIL
10/04/98 GRUNDY
0737 PM TRENTON MO .75 INCH HAIL
10/04/98 GRUNDY
0746 PM TRENTON MO 70 MPH TSTM GUST
10/04/98 GRUNDY
0754 PM 2 E LAREDO MO WIND DAMAGE
10/04/98 GRUNDY HIGHWAY SIGN BLOWN INTO
ROAD NEAR LAREDO. LARGE
TREE ALSO BLOWN DOWN.Local storm report, Oct 4, 8:14 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
814 PM CDT SUN OCT 04 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM 10 NW TRENTON MO .75 INCH HAIL
10/04/98 GRUNDY
0737 PM TRENTON MO .75 INCH HAIL
10/04/98 GRUNDY
0746 PM TRENTON MO 70 MPH TSTM GUST
10/04/98 GRUNDY
0754 PM 2 E LAREDO MO WIND DAMAGE
10/04/98 GRUNDY HIGHWAY SIGN BLOWN INTO
ROAD NEAR LAREDO. LARGE
TREE ALSO BLOWN DOWN.Special weather statement, Oct 4, 11:05 PM CDT, 52 minutes before
KSZ025-057-060-103>105-MOZ020>022-028>033-037>040-043>046-053-054- 050500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 1105 PM CDT SUN OCT 4 1998 ... THE TORNADO WATCH NUMBER 863 HAS BEEN CANCELED... THE TORNADO WATCH THAT WAS IN EFFECT FOR EAST CENTRAL KANSAS AND WEST CENTRAL AND CENTRAL MISSOURI...SOUTH OF A LINE FROM ST JOSEPH TO MOBERLY MISSOURI...AND HAS BEEN CANCELED. PC
Special weather statement, Oct 4, 11:05 PM CDT, 52 minutes before
KSZ025-057-060-103>105-MOZ020>022-028>033-037>040-043>046-053-054- 050500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 1105 PM CDT SUN OCT 4 1998 ... THE TORNADO WATCH NUMBER 863 HAS BEEN CANCELED... THE TORNADO WATCH THAT WAS IN EFFECT FOR EAST CENTRAL KANSAS AND WEST CENTRAL AND CENTRAL MISSOURI...SOUTH OF A LINE FROM ST JOSEPH TO MOBERLY MISSOURI...AND HAS BEEN CANCELED. PC
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 7:12 PM CDT | Flash Flood Warning | EAX | Clay, Jackson | 4 hr |
| Oct 4, 7:13 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess | 47 min |
| Oct 4, 7:36 PM CDT | Severe Thunderstorm Warning | EAX | Grundy | 39 min |
| Oct 4, 7:41 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer | 49 min |
| Oct 4, 7:51 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Sullivan | 39 min |
| Oct 4, 8:05 PM CDT | Flash Flood Warning | EAX | Ray | 4 hr |
| Oct 4, 9:04 PM CDT | Flash Flood Warning | EAX | Carroll | 4 hr |
| Oct 4, 9:28 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Ray | 47 min |
| Oct 4, 9:49 PM CDT | Flash Flood Warning | EAX | Platte | 2 hr |
| Oct 4, 9:56 PM CDT | Flash Flood Warning | EAX | Buchanan | 3 hr |
| Oct 4, 9:56 PM CDT | Flash Flood Warning | EAX | Andrew | 3 hr |
| Oct 4, 10:12 PM CDT | Flash Flood Warning | EAX | Cass | 4 hr |
| Oct 4, 10:57 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.